Alert archive / South Carolina / Frost Advisories in 2011

Frost Advisory 4, NWS Columbia, SC

November 1, 201116 counties in South Carolina; 5 counties in Georgia

NWS Columbia, SC issued this frost advisory at Nov 1, 2011, 9:38 AM EDT for 16 counties in South Carolina; 5 counties in Georgia. It took effect at Nov 2, 2011, 4:00 AM EDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Nov 1, 2011, 9:38 AM EDT (13:38 UTC)
In effect from
Nov 2, 2011, 4:00 AM EDT
Expired
Nov 2, 2011, 9:00 AM EDT
In force
5 hr
Issued by
NWS Columbia, SC
All 21 counties

Burke County, GA, Columbia County, GA, Lincoln County, GA, McDuffie County, GA, Richmond County, GA, Aiken County, SC, Bamberg County, SC, Barnwell County, SC, Calhoun County, SC, Chesterfield County, SC, Clarendon County, SC, Edgefield County, SC, Fairfield County, SC, Kershaw County, SC, Lee County, SC, Lexington County, SC, McCormick County, SC, Newberry County, SC, Richland County, SC, Saluda County, SC, Sumter County, SC

The radar

The Columbia radar (KCAE), 28 km from the middle of the area, began a volume at 13:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 1.6 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2011-11-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2011-11-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -229 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1689 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
-229 m²/s²
0-3 km storm-relative helicity
-115 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

116 
WWUS72 KCAE 011338
NPWCAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE COLUMBIA SC
938 AM EDT TUE NOV 1 2011

...FROST ADVISORY...


GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
012345-
/O.NEW.KCAE.FR.Y.0004.111102T0800Z-111102T1300Z/
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...CHERAW...
PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...LUGOFF...
EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...WEST COLUMBIA...
CAYCE...LEXINGTON...RED BANK...COLUMBIA...BISHOPVILLE...AIKEN...
NORTH AUGUSTA...SUMTER...BARNWELL...WILLISTON...BLACKVILLE...
ORANGEBURG...ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG...
DENMARK
938 AM EDT TUE NOV 1 2011

...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM EDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 9 AM EDT WEDNESDAY. 

* LOCATIONS...CENTRAL SOUTH CAROLINA AND THE CENTRAL SAVANNAH
  RIVER AREA OF GEORGIA.

* TEMPERATURES...IN THE MID 30S.

* WINDS...LIGHT.

* IMPACTS...POTENTIAL DAMAGE TO PLANTS AND REMAINING CROPS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST MAY OCCUR. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
3 follow-up statements
015 
WWUS72 KCAE 011818
NPWCAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE COLUMBIA SC
218 PM EDT TUE NOV 1 2011

...FROST ADVISORY...

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
020900-
/O.CON.KCAE.FR.Y.0004.111102T0800Z-111102T1300Z/
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...CHERAW...
PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...LUGOFF...
EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...WEST COLUMBIA...
CAYCE...LEXINGTON...RED BANK...COLUMBIA...BISHOPVILLE...AIKEN...
NORTH AUGUSTA...SUMTER...BARNWELL...WILLISTON...BLACKVILLE...
ORANGEBURG...ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG...
DENMARK
218 PM EDT TUE NOV 1 2011

...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM EDT
WEDNESDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM EDT
WEDNESDAY. 

* LOCATIONS...CENTRAL SOUTH CAROLINA AND THE CENTRAL SAVANNAH 
  RIVER AREA OF GEORGIA. 

* TEMPERATURES...IN THE MID 30S.

* WINDS...LIGHT.

* IMPACTS...POTENTIAL DAMAGE TO PLANTS AND REMAINING CROPS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST MAY OCCUR. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
841 
WWUS72 KCAE 020807
NPWCAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE COLUMBIA SC
407 AM EDT WED NOV 2 2011

...FROST ADVISORY...

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
021300-
/O.CON.KCAE.FR.Y.0004.000000T0000Z-111102T1300Z/
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...CHERAW...
PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...LUGOFF...
EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...WEST COLUMBIA...
CAYCE...LEXINGTON...RED BANK...COLUMBIA...BISHOPVILLE...AIKEN...
NORTH AUGUSTA...SUMTER...BARNWELL...WILLISTON...BLACKVILLE...
ORANGEBURG...ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG...
DENMARK
407 AM EDT WED NOV 2 2011

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING. 

* LOCATIONS...CENTRAL SOUTH CAROLINA AND THE CENTRAL SAVANNAH 
  RIVER AREA OF GEORGIA. 

* TEMPERATURES...IN THE MID 30S.

* WINDS...NORTH UP TO 5 KNOTS.

* IMPACTS...POTENTIAL DAMAGE TO PLANTS AND REMAINING CROPS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST MAY OCCUR. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
820 
WWUS72 KCAE 021303
NPWCAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE COLUMBIA SC
903 AM EDT WED NOV 2 2011


GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
021415-
/O.EXP.KCAE.FR.Y.0004.000000T0000Z-111102T1300Z/
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...CHERAW...
PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...LUGOFF...
EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...WEST COLUMBIA...
CAYCE...LEXINGTON...RED BANK...COLUMBIA...BISHOPVILLE...AIKEN...
NORTH AUGUSTA...SUMTER...BARNWELL...WILLISTON...BLACKVILLE...
ORANGEBURG...ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG...
DENMARK
903 AM EDT WED NOV 2 2011

...FROST ADVISORY HAS EXPIRED...

THE FROST ADVISORY IS NO LONGER IN EFFECT. TEMPERATURES ARE WARMING 
ACROSS THE REGION SO THE FROST ADVISORY WAS ALLOWED TO EXPIRE.

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Columbia, SC wrote its last area forecast discussion before this frost advisory went out at Nov 1, 6:33 AM EDT, 3 hours 5 minutes earlier.

Area forecast discussion, Nov 1, 6:33 AM EDT, 3 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
633 AM EDT TUE NOV 1 2011

.SYNOPSIS...
LOW PRESSURE OFF THE FLORIDA COAST WILL LIFT NORTHEAST AS HIGH
PRESSURE BUILDS INTO THE REGION FROM THE WEST. A COLD FRONT WILL
CROSS THE AREA THURSDAY BRINGING A CHANCE OF SHOWERS. DRY WEATHER
WILL AGAIN BE ON TAP NEXT THE WEEKEND.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
DRY HIGH PRESSURE WILL CONTINUE TO BUILD INTO THE AREA TODAY.
BOUNDARY LAYER TEMPERATURES ARE A LITTLE HIGHER THAN MONDAY AND
GUIDANCE AND LOCAL NUMBERS ARE IDENTICAL. WILL STAY WITH CONSENSUS
FOR AFTERNOON HIGHS.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY NIGHT/...
SOME WEAK MID/UPPER LEVEL RIDGING WILL BUILD OVER THE AREA TONIGHT
THROUGH WEDNESDAY NIGHT. AT THE SURFACE...DRY HIGH PRESSURE WILL REMAIN
OVER THE AREA THROUGH WEDNESDAY NIGHT. TEMPERATURES WILL STILL BE
CHILLY TONIGHT AND THERE MAY BE SOME PATCHY FROST...BUT DO NOT
BELIEVE WIDESPREAD ENOUGH TO MENTION IN FORECAST. BY
THURSDAY...STRONG SHORTWAVE FORECAST TO BE OVER THE MID MS RIVER
VALLEY WILL CONTINUE TO MOVE EASTWARD. MODELS STILL SHOWING SOME
DIFFERENCES IN TIMING/STRENGTH/PLACEMENT OF SYSTEM BY THURSDAY
AFTERNOON/NIGHT. ENSEMBLE POPS INDICATING HIGH CHANCE/LIKELY POPS
FOR THURSDAY NIGHT INTO FRIDAY. GUIDANCE POPS SLIGHTLY LOWER.
SINCE SOME UNCERTAINTY STILL EXIST WITH THURSDAY/FRIDAY
SYSTEM....WILL LEAN TOWARD CHANCE POPS FOR THURSDAY AFTERNOON
THROUGH EARLY FRIDAY. GUIDANCE AND LOCAL NUMBERS FAIRLY CLOSE
THROUGH THE PERIOD AND WILL STAY NEAR CONSENSUS.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
ALTHOUGH ECMWF/GFS HAVE COME INTO BETTER AGREEMENT WITH SYSTEM
THAT WILL BE AFFECTING THE AREA THURSDAY NIGHT INTO FRIDAY...BIG
DIFFERENCES STILL REMAIN ESPECIALLY BY FRIDAY/NIGHT. THE ECMWF IS
MUCH STRONGER WITH THE SYSTEM THROUGH THE PERIOD. WILL CONTINUE
WITH CHANCE POPS ON FRIDAY. FROM SATURDAY THROUGH
SUNDAY...MID/UPPER LEVEL RIDGING WILL BUILD INTO THE AREA AND
SURFACE HIGH PRESSURE WILL DOMINATE THE WEATHER OVER THE WEEKEND.
BY SUNDAY/MONDAY...ADDITIONAL DIFFERENCES SHOW IN THE BOTH
ECMWF/GFS WITH SHORTWAVE ENERGY MOVING THROUGH THE GREAT LAKES. AT
THIS TIME WILL KEEP FORECAST DRY. TEMPERATURES WILL REMAIN BELOW
NORMAL FRIDAY AND SATURDAY...BUT BEGIN TO RISE TO NEAR NORMAL FOR
SUNDAY AND MONDAY.

&&

.AVIATION /12Z TUESDAY THROUGH SATURDAY/...
VFR EXPECTED THROUGH THE PERIOD. SKY CLEAR WITH NORTHEAST SURFACE
WINDS AFTER 14Z.

EXTENDED AVIATION OUTLOOK...MVFR OR LOWER CONDITIONS ARE POSSIBLE
THURSDAY A COLD FRONT CROSSES THE AREA.

&&

.CAE WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
GA...NONE.
&&

SYNOPSIS...77
NEAR TERM...77
SHORT TERM...77
LONG TERM...
AVIATION...
Hazardous weather outlook, Nov 1, 6:05 AM EDT, 3 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE COLUMBIA SC
605 AM EDT TUE NOV 1 2011

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-021005-
AIKEN-BAMBERG-BARNWELL-BURKE-CALHOUN-CHESTERFIELD-CLARENDON-COLUMBIA-
EDGEFIELD-FAIRFIELD-KERSHAW-LANCASTER-LEE-LEXINGTON-LINCOLN-MCCORMICK-
MCDUFFIE-NEWBERRY-ORANGEBURG-RICHLAND-RICHMOND-SALUDA-SUMTER-
605 AM EDT TUE NOV 1 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA
AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA.

.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.

Nearby

Frost Advisories in South Carolina, 2011Frost Advisories in Georgia, 2011Every frost advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.